MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. RIVAL PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. RIVAL PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number RV8056
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was not provided, a manufacturing review could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that during an angioplasty procedure for arterial thrombosis in the left a/v forearm fistula, the pta balloon allegedly ruptured at 8 atm.It was further reported that the patient experienced excessive blood loss.Patient status is unknown.
 
Additional Manufacturer Narrative
After further review of the details provided by the complainant, it was identified that an uncomplicated balloon rupture occurred, there was no reported patient injury, and medical intervention was not required.The reported event is no longer reportable.
 
Event or Problem Description

Brand Name
RIVAL PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9221895
Report Number2020394-2019-04304
Device Sequence Number2106716
Product Code DQY
UDI-Device Identifier00801741063503
UDI-Public(01)00801741063503
Combination Product (Y/N)N
PMA/510(K) Number
K120722
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRV8056
Device Catalogue NumberRV8056
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight70